chest pain and lexapro
Posted 21 February 2009 - 04:29 PM
Posted 21 February 2009 - 04:43 PM
Here's where I'm looking:
I wouldn't argue with them about if it's heartburn or not and just quit taking the stuff. There's plenty of other drugs you can try and you obviously can't tolerate this stuff. It doesn't matter if it's a heart problem, indigestion, or if an alien is about to burst out of your chest. If you can't stand it you can't stand it. Take something else.
De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam
Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.
Buy me Stuff: Amazon Wishlist
Posted 21 February 2009 - 04:53 PM
Posted 21 February 2009 - 05:41 PM
Posted 21 February 2009 - 07:19 PM
It's not anxiety either. I know all about anxiety. I've had PTSD most of my life, and honestly there is an element of the pain that isn't unlike a panic attack. Like a suffocating feeling, but that is where the similarity ends. This wakes me up out of a dead sleep when I'm 100% relaxed. The Lexapro has been great for me. I'm not anxious about a single thing....except the chest pain. I'm all for switching to another med, but I have now been on Pristiq (a SSRI) and Lexapro (a SNRI) with the same result. If I knew what was causing this I could maybe find a med that won't cause it, but right now I'm cautious to use anything.
Actually, you have the SSRI & SNRI reversed. I am now on Pristiq(the real SNRI), and have had very few SEs, and most went away within a week. Prior to Pristiq, I tried Celexa(SSRI).....I thought I would DIE from the very symptoms you are experiencing with Lexapro(SSRI). I had the severe "heartburn-like" feeling you are experiencing, but wasn't "real" heartburn. I had chest pains that were more like COPD than anything else I can describe....shortness of breath, chest pressure among other things. I went off ADs altogether for many years of Paxil. I never experienced the "chest pain" issues with Paxil, and haven't with Pristiq. Sorry, but it sounds like you may not be done med shopping for the time being, but for a doc to tell you you are either going to have to live with the heartburn or the depression is somewhat preposterous!
Good luck. I just don't think you've hit upon the right AD for you at present.
Posted 21 February 2009 - 10:51 PM
Most importantly though, I know my own body. I have had bad heartburn before (which honestly was more painful than this), but it didn't feel anything like it.
It's not that uncommon for an injury to feel like the damage is in a different location (look up "referred pain" anyway) - that's why middle-aged men usually mistake a heart attack for "heartburn"
Proof once again that we are the only adventurers for whom the letters "AD&D" stand for "Attention Deficit Disorder" - Roy Greenhilt, Order of the Stick
Rule your own nation at Cyber Nations, A nation simulation game! Yes, I do
waste spend a lot of time on it, especially the Viridian Entente's alliance boards.
Posted 14 September 2010 - 11:34 AM
Posted 15 September 2010 - 11:29 AM
Some antidepressants would give me a choking feeling - or lump in the throat feeling - the technical name is globus hystericus. The muscles in that area go into spasm. Annoying but not life threatening.
As for chest pains - have had those too. Have 'em now--usually with nausea and a headache. When I first started having them, I had a choice - look for a medical cause, or a psychological cause. I chose medicine. Had the heart checked out - ultrasound, nuclear stress test, blood tests - all normal. That left psychological.
Talked to my psychiatrist about the health problems I was having - chest pain, nausea, rapid breathing, dull headache, general crappy feeling. He said it sounded like a panic attack to her. And she was right.
Now, I would say what I'm having is a "limited symptom panic attack," as I don't feel like I'm going to die. I just feel crappy and want to lie down (which doesn't help).
So I would recommend this:
1) Do take some heartburn medicine for a few days; you can have heartburn without feeling a "burning" sensation. I recommend Pepcid AC, 20 mg, 2 times a day. Pepcid AC is better from my research in that it doesn't interact with SSRIs.
---> if you feel better, great, problem solved
2) If #1 doesn't help, talk to your psychiatrist about Klonopin. This will reduce the anxiety/panic attack and hence the chest pains. Works for me...
So why would you and I be having limited symptom panic attacks on SSRIs? My theory is that we have more serotonin floating around, as as the depression is relieved, it makes us more susceptible to anxiety andn panic attacks. Increased anxiety is listed as a side effect for most SSRIs.
There doesn't have to be a "trigger" for the limited symptom panic attack. Sometimes there might be (say, a stressful situation). But about half are spontaneous and no trigger. I can wake up in the morning with a panic attack (that was fun for a week).
Posted 15 September 2010 - 09:00 PM
My GDoc also said anxiety can cause pains all over the body.
20mg Lexapro, 150mg Seroquel .5 Ativan PRN
Posted 08 November 2010 - 01:58 PM